Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 3:25 PM EDT for Somerset County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 13, 2007, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 110 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:40 PM EDT | HAIL 0.25 | N Boswell, PA | HAIL COVERED DECK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 131925 SVRCTP PAC111-132030- /O.NEW.KCTP.SV.W.0101.070613T1925Z-070613T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 430 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOSWELL...OR 9 MILES NORTH OF SOMERSET...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ACOSTA AROUND 330 PM EDT... FRIEDENS AROUND 335 PM EDT... SOMERSET AROUND 355 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 115. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4012 7889 4025 7910 3986 7950 3978 7915 $$ FORECASTER: RXR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:59 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 13, 2:59 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 259 PM EDT WED JUN 13 2007 .SYNOPSIS... A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE THURSDAY MORNING. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SEVERE THUNDERSTORMS WATCH 392 IN EFFECT FOR THE ENTIRE CWA THROUGH 9 PM. SEVERAL SHORT WAVES ROTATING AROUND THE BACK SIDE OF AN UPPER LOW OFF OF THE NEW ENGLAND COAST. THE MAIN WAVE DROPPED SOUTHWEST OFF OF LAKE ONTARIO THIS MORNING AND HAS SET OFF THUNDERSTORMS OVER OUR FAR NORTHWEST ZONES. A LINE OF STORMS STRETCHES WEST TO EAST ALONG INTERSTATE 80 AND MOVING SOUTHWEST. CAPE VALUES ARND 1500J AND DEEP LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO GENERATE ORGANIZED MULTICELLS WITH SVR WX. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/... CONVECTION WILL BE EXITING THE CWA THIS EVENING AND ONLY AN ISOLATED SHOWERS IS POSSIBLE THROUGH MIDNIGHT. HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC MTNS. TEMPERATURE WILL BE ABOUT 5 DEGREES BELOW NORMAL ON THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST. NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON EVENING AHEAD OF ANOTHER FRONT POISED TO CROSS THE AREA ON TUESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LINE OF STORMS WEST TO EAST WILL MOVE SOUTHWEST THROUGH 01Z. STORMS HAVE PASSED KBFD SO ONLY EXPECT A VCSH THROUGH THE EVENING. ALL OTHER AIRFIELDS WILL SEE TSRA AT SOME POINT THROUGH 01Z. THE STORMS WILL END IN KIPT THROUGH 20Z AND WILL MOVE THROUGH KUNV THEN KMDT...KAOO AND KJST CLOSER TO 00Z. WINDS WILL REMAIN NORTHEAST EXPECT HIGHER GUSTS IN TSRA. THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY NORTHEAST WIND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD/TYBURSKI SHORT TERM...FITZGERALD/TYBURSKI LONG TERM...TYBURSKI AVIATION...TYBURSKI/DANGELO
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT WED JUN 13 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 141 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF THE SUSQUEHANNA RIVER THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 13, 2:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT WED JUN 13 2007 PAZ053-131900- COLUMBIA- 235 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF BLOOMSBURG...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ORANGEVILLE AROUND 240 PM...ALMEDIA AROUND 250 PM...BLOOMSBURG AROUND 255 PM AND CATAWISSA AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 228 AND 240. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. FORECASTER: DANGELO
Special weather statement, Jun 13, 2:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUN 13 2007 PAZ066-131915- LANCASTER- 240 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN LANCASTER COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF SHILLINGTON...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHURCHTOWN AROUND 245 PM...TERRE HILL AROUND 250 PM...NEW HOLLAND AROUND 300 PM...LEOLA AROUND 310 PM AND PARADISE AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41. FORECASTER: RXR
Special weather statement, Jun 13, 2:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT WED JUN 13 2007 PAZ018-131915- NORTHERN CENTRE- 242 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CENTRE COUNTY... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAR NORTHERN CENTRE COUNTY...19 MILES NORTHWEST OF BELLEFONTE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PINE GLEN AROUND 305 PM AND MOSHANNON AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 138 AND 148. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. FORECASTER: DANGELO
Special weather statement, Jun 13, 3:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT WED JUN 13 2007 PAZ018-131930- NORTHERN CENTRE- 303 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CENTRE COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF TYRONE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SANDY RIDGE AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD 350. FORECASTER: RXR
Special weather statement, Jun 13, 3:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT WED JUN 13 2007 PAZ049-131930- UNION- 304 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIFFLINBURG...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HARTLETON AROUND 320 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 45. FORECASTER: DANGELO
Special weather statement, Jun 13, 3:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 PM EDT WED JUN 13 2007 PAZ033-132000- SOMERSET- 316 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SOMERSET...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FRIEDENS AROUND 325 PM...SOMERSET AROUND 345 PM AND ROCKWOOD AROUND 400 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 117. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 58 min |
| Jun 12, 9:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 42 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 55 min |
| Jun 13, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Jun 13, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 29 min |
| Jun 13, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 13, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 31 min |
| Jun 13, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 54 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 48 min |
| Jun 13, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Perry, Schuylkill | 74 min |
| Jun 13, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 64 min |
| Jun 13, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 51 min |
| Jun 13, 4:01 PM EDT | Tornado Warning | CTP | Lancaster | 29 min |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 78 min |
| Jun 13, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 13, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 66 min |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 44 min |
| Jun 13, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 56 min |
| Jun 13, 5:04 PM EDT | Tornado Warning | CTP | York | 26 min |
| Jun 13, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 62 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 36 min |
| Jun 13, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Jun 13, 6:10 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.